Jump to content
CrazyBoards.org

having tear duct plugs put in, and sick of dental bills too


Recommended Posts

Was about to tack this on to Sensation's pinkeye thread, but then thought better of it,

Everybody who takes regular prescription meds needs to be aware of this common side effect (at least to see if their meds can produce it). The consequences can be pain and nuisance at least (dry eyes) and bad breath and expensive dental bills on the other

Just amazing how much havoc can be wrought by dry mouths alone, especially if you don't have the greatest teeth to start with! And as for dry eyes...well, they HURT for one thing!

Sometimes the pain can come on suddenly too, and if you live alone even getting to the eye doctor can be a problem if you can't see well enough to drive safely.

I'd been getting repeated (so I thought) painful eye infections, light-sensitivity etc, Was using (drip by drip to make it last) the medicine the eye doctor (Optometrist) gave me last time. Those teensy tiny free bottles just long enough for one bout.

Anyhow, went back finally (to much pricier less nice doctor in same practice. Nice one is too popular) and he said it was from dryness not infection per se. Come to think of it, it had restarted since I turned the central air back on,

Tues I'm going back for a check up. (Man, that medicine he prescribed was expensive ;) copay alone was $25 each for two bottles!). I made sure to cadge as many sample bottles as I could, while I was there, including those expensive viscous moisterizer drops. Seems contrary to my belief, the drops were a kind of steroid laced moisterizer, rather than antibiotic.

I'm going to have tear duct plugs put in, I decided. Had the dissolvable kind put in one eye ages ago to try it out, and I'm ready to commit to the permanent ones (removable if needed tho). The idea is ,they dam up your tears so you keep your eyes lubricated naturally. Ha! Kind of a teardrop reuptake inhibitor, I figure! :)

(Wonder if I'll still be able to cry. Not that I ever do, of course).

Should make a world of difference. Called punctate ductal or ductal punctate something. Trying to persuade my mom to do it too. Consider this a word to the wise for any of you who suffer from dry eyes (may masquerade as pink eye, tho without discharge).

(Staring at a conputer monitor without blinking enough, doesn't help matters either! )

rt

Link to comment
Share on other sites

  • 2 months later...

Hi Reality,

The symptoms you mention resemble a certain Syndrome.

I don't want to scare you, but I had the exact same thing like infection in the eyes (painful too), dry mouth problems - dental cavities and so forth - before I got diagnosed with Sjogren's Syndrome...

Of course I certainly hope you DON'T have this...

But because of this darned syndrome it's impossible for me to take AD. I already had 3 root cannal treatments this year and saw the dentist 10x... It's however hard to battle depression if you've got nothing better to go on than tranquillizers.

The chance of you having this syndrome is minimal, because 90% of the sufferers are female. For your sake I hope they got the statistics right...

My best,

Maria

Link to comment
Share on other sites

Reality Test:

Just a quick comment on your eye condition and going to an optometrist.

An optometrist is trained to treat defects and problems with vision. They are the doctors to see when you feel you might need glasses or contacts.

If you have a disease of the eye, or other physical problem with them, you really ought to be seeing an ophthalmologist. They don't do anything about your vision, but they ARE trained to treat all manner of eye ailments.

Before I had these plugs inserted that you mentioned, I would get a second opinion from an ophthalmologist. I see that you live in the northeast: if you PM me, I can send you to a website that will help you find a good eye doctor.

Just a suggestion!

olga

Link to comment
Share on other sites

  • 4 weeks later...

Well. This dry-eyes-dry-mouth effect *is* caused by psychiatric drugs.

Most of meds with anticholinergic properties (ie. blocking muscarine subtype of acetylcholine receptors) cause both dry eyes and dry mouth. There are two choices, the first is to live with it (and blink more often!), the second is to change a medication to one that leaves acetylcholine receptors alone.

What meds are you using now? Tricyclic antidepressants and Paxil are likely to cause this kind of problems, as well as some other meds (not necessarily psychiatric, some are even OTC).

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...